Alert archive / Kansas / Red Flag Warnings in 2024

Red Flag Warning 5, NWS Dodge City, KS

March 10, 202423 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Mar 10, 2024, 3:17 PM CDT for 23 counties in Kansas. It took effect at Mar 11, 2024, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2024, 3:17 PM CDT (20:17 UTC)
In effect from
Mar 11, 2024, 1:00 PM CDT
Expired
Mar 11, 2024, 7:00 PM CDT
In force
6 hr
Issued by
NWS Dodge City, KS
All 23 counties

Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 33 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2024-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2024-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2138 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

132 
WWUS83 KDDC 102017
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
317 PM CDT Sun Mar 10 2024

...Critical Risk of Wildfire Spread Monday Afternoon...

KSZ084>086-110430-
/O.UPG.KDDC.FW.A.0005.240311T1800Z-240312T0000Z/
/O.NEW.KDDC.FW.W.0005.240311T1800Z-240312T0000Z/
Morton-Stevens-Seward-
317 PM CDT Sun Mar 10 2024

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM to 7 PM CDT Monday. The Fire Weather Watch is no longer
in effect.

* AFFECTED AREA...Fire Weather Zone 084 Morton, Fire Weather 
  Zone 085 Stevens and Fire Weather Zone 086 Seward.

* WINDS...South 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Any ignitions will have the potential to grow 
  rapidly and exhibit extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ074>076-110430-
/O.NEW.KDDC.FW.W.0005.240311T1800Z-240312T0000Z/
Stanton-Grant-Haskell-
317 PM CDT Sun Mar 10 2024

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM to 7 PM CDT Monday.

* AFFECTED AREA...Fire Weather Zone 074 Stanton, Fire Weather 
  Zone 075 Grant and Fire Weather Zone 076 Haskell.

* WINDS...South 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
4 follow-up statements
483 
WWUS83 KDDC 110305
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1005 PM CDT Sun Mar 10 2024

...Critical Risk of Wildfire Spread Monday Afternoon...

KSZ074>076-084>086-111200-
/O.CON.KDDC.FW.W.0005.240311T1800Z-240312T0000Z/
Stanton-Grant-Haskell-Morton-Stevens-Seward-
1005 PM CDT Sun Mar 10 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR...

* AFFECTED AREA...Fire Weather Zone 074 Stanton, Fire Weather 
  Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather 
  Zone 084 Morton, Fire Weather Zone 085 Stevens and Fire 
  Weather Zone 086 Seward.

* WINDS...South 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Any ignitions will have the potential to grow 
  rapidly and exhibit extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
837 
WWUS83 KDDC 110542
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1242 AM CDT Mon Mar 11 2024

...Elevated to Critical Risk of Wildfire Spread Monday 
Afternoon...

KSZ030-031-044>046-062>065-077-078-087-088-120000-
/O.EXA.KDDC.FW.W.0005.240311T1800Z-240312T0000Z/
Trego-Ellis-Lane-Ness-Rush-Kearny-Finney-Hodgeman-Pawnee-Gray-
Ford-Meade-Clark-
1242 AM CDT Mon Mar 11 2024

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM this afternoon to 7 PM CDT this evening.

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 044 Lane, Fire Weather Zone 045 
  Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 062 
  Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 
  Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 077 
  Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 087 Meade 
  and Fire Weather Zone 088 Clark.

* WINDS...South to southwest 20 to 30 mph with gusts up to 40 
  mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any ignitions will have the potential to grow 
  rapidly and exhibit extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ074>076-084>086-120000-
/O.CON.KDDC.FW.W.0005.240311T1800Z-240312T0000Z/
Stanton-Grant-Haskell-Morton-Stevens-Seward-
1242 AM CDT Mon Mar 11 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 074 Stanton, Fire Weather 
  Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather 
  Zone 084 Morton, Fire Weather Zone 085 Stevens and Fire 
  Weather Zone 086 Seward.

* WINDS...Southwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any ignitions will have the potential to grow 
  rapidly and exhibit extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
041 
WWUS83 KDDC 110732
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
232 AM CDT Mon Mar 11 2024

...Elevated to Critical Risk of Wildfire Spread Monday
Afternoon...

KSZ043-079-111545-
/O.EXA.KDDC.FW.W.0005.240311T1800Z-240312T0000Z/
Scott-Edwards-
232 AM CDT Mon Mar 11 2024

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM this afternoon to 7 PM CDT this evening.

* AFFECTED AREA...Fire Weather Zone 043 Scott and Fire Weather 
  Zone 079 Edwards.

* WINDS...South 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any ignitions will have the potential to grow 
  rapidly and exhibit extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-031-044>046-062>065-074>078-084>088-111545-
/O.CON.KDDC.FW.W.0005.240311T1800Z-240312T0000Z/
Trego-Ellis-Lane-Ness-Rush-Kearny-Finney-Hodgeman-Pawnee-Stanton-
Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark-
232 AM CDT Mon Mar 11 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 044 Lane, Fire Weather Zone 045 
  Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 062 
  Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 
  Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 074 
  Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 
  Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 
  Ford, Fire Weather Zone 084 Morton, Fire Weather Zone 085 
  Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 
  Meade and Fire Weather Zone 088 Clark.

* WINDS...South to southwest 20 to 30 mph with gusts near 40 mph.

* RELATIVE HUMIDITY...Minimum relative humidity of 10 to 20%.

* IMPACTS...Any ignitions will have the potential to grow 
  rapidly and exhibit extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
043 
WWUS83 KDDC 111411
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
911 AM CDT Mon Mar 11 2024

...Elevated to Critical Risk of Wildfire Spread Monday
Afternoon...

KSZ080-089-120000-
/O.EXA.KDDC.FW.W.0005.240311T1800Z-240312T0000Z/
Kiowa-Comanche-
911 AM CDT Mon Mar 11 2024

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM this afternoon to 7 PM CDT this evening.

* AFFECTED AREA...Fire Weather Zone 080 Kiowa and Fire Weather 
  Zone 089 Comanche.

* WINDS...South 20 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* IMPACTS...Any ignitions will have the potential to grow 
  rapidly and exhibit extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-031-043>046-062>065-074>079-084>088-120000-
/O.CON.KDDC.FW.W.0005.240311T1800Z-240312T0000Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Kearny-Finney-Hodgeman-Pawnee-
Stanton-Grant-Haskell-Gray-Ford-Edwards-Morton-Stevens-Seward-
Meade-Clark-
911 AM CDT Mon Mar 11 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 
  Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, 
  Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, 
  Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, 
  Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, 
  Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, 
  Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, 
  Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, 
  Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade and 
  Fire Weather Zone 088 Clark.

* WINDS...South 20 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Any ignitions will have the potential to grow 
  rapidly and exhibit extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 10, 12:45 PM CDT, 2 hours 32 minutes earlier. Its key messages:

  • Unseasonably warm afternoons Sunday through Wednesday.
  • Elevated to critical wildfire danger Monday, with the most critical conditions expected across Morton, Stevens and Seward counties.
  • Cold front brings strong north winds and much cooler air Thursday.
  • Next chance of precipitation is Thursday, with scattered rain showers favoring the northern zones.
Area forecast discussion, Mar 10, 12:45 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1245 PM CDT Sun Mar 10 2024

.KEY MESSAGES...

- Unseasonably warm afternoons Sunday through Wednesday.

- Elevated to critical wildfire danger Monday, with the most
  critical conditions expected across Morton, Stevens and Seward
  counties.

- Cold front brings strong north winds and much cooler air
  Thursday.

- Next chance of precipitation is Thursday, with scattered rain
  showers favoring the northern zones.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 300 AM CDT Sun Mar 10 2024

Satellite imagery at midnight confirmed a perfectly clear sky over
SW KS. A very dry regime continued, with 00z DDC sounding
measuring a precipitable water of only about 0.20 inch. With
paltry moisture and strong subsidence, sky grids are set at 0%
through Sunday and Monday. Very strong warming of the lower
atmosphere is expected Sunday, with models showing a net
increase of about +10C at 850 mb over yesterday. The full
insolation and breezy SWly downslope will work together to send
temperatures within a degree or two of 70, near peak heating at
5 pm CDT. Southwest winds will be noticeably breezy today, and
did load the 90%ile of the NBM, but still gusts should remain
mainly less than 25 mph. Even more warming is forecast for
Monday, as SWly downslope intensifies in response to strong lee
troughing near the Colorado/Kansas border. Again, loaded at
least the 90%ile of the NBM into the wind/wind gust grids, but
model 850 mb wind fields only support a traditional Kansas
windy day, from the southwest averaging 20-30 mph. Some gusts
of 35-40 mph are expected across central and eastern zones
Monday afternoon, away from the surface trough near the western
zones, where winds will be weaker. 850 mb temperatures warm
another 3-5C, and supported by full sun and enhanced dry
downslope, temperatures will soar into the lower to mid 70s
Monday afternoon. This time of the year in March, record highs
are now well into the 80s, so record warmth is not expected.
Still, the 90%ile of the NBM suggests some locations may achieve
80 near the Oklahoma border at peak heating.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 300 AM CDT Sun Mar 10 2024

A weak shortwave trough has been consistently forecast by the
models to quickly pass through Kansas Tuesday with no impacts.
In fact, Tuesday will be a glorious spring day with much less
wind, as the passage of this shortwave will destroy the lee
trough and result in much less wind. Unseasonably warm afternoon
temperatures in the lower to mid 70s will continue.

The next shortwave wastes no time racing onto the plains
Wednesday. This system is modeled to be too progressive and
track too far north to generate precipitation in SW KS, with
most precipitation of consequence expected to favor eastern and
northwest Kansas through Wednesday evening. This stated, 00z
GEFS does offer a 50-70% probability of measurable QPF (at least
0.01 inch) favoring the northwest zones Wednesday night as the
shortwave passes. NBM pop grids do favor the northern zones for
this possibility, but it does appear most of SW KS will be
dryslotted Wednesday, as model consensus tracks the surface
cyclone in the vicinity of the northern CWA. South of the
surface low, another unseasonably warm afternoon is expected,
well into the 70s once again.

The next cold front will race south through the plains Thursday,
with strong north winds (stronger than NBM guidance) and much
cooler air. NBM/MEX guidance supports falling back to normal,
into the 50s. Light wraparound rain showers are probable
favoring the northern zones Thursday. 00z EPS probability of
measurable QPF is an encouraging 50-70% favoring areas north and
west of DDC, so we can hope Thursday's forecast will trend
wetter with time.

The next cold surface ridge will bring subfreezing temperatures
Friday morning. Global models remain consistent portraying the
development of a large strong closed midlevel cyclone in the
vicinity of Yuma, Arizona early Friday. 00z ECMWF suggests this
cutoff low will indeed be completely "cutoff" from jet stream
flow, and still has the low spinning near Yuma, Arizona all the
way through Monday March 18th! GFS/GEFS may be showing their
progressive bias, ejecting the cyclone onto the plains next
weekend. The NBM's dry forecast next weekend looks appropriate
until we see where the cutoff low ends up.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 500 AM CDT Sun Mar 10 2024

VFR conditions expected through the forecast period. Wind gusts
will remain southerly with current gusts subsiding by this
evening. Sustained winds will increase near the end of the TAF
period.

&&

.FIRE WEATHER...
Issued at 320 AM CDT Sun Mar 10 2024

An elevated risk of wildfire spread is expected Sunday
afternoon, with much warmer temperatures forcing relative
humidity to fall to the 15-25% range. Southwest winds will be
breezy averaging 15-25 mph. Both wind and relative humidity are
expected to fall short of red flag criteria Sunday, but outdoor
burning is still discouraged.

Widespread elevated to locally critical wildfire danger is
expected Monday afternoon. Even warmer temperatures well into
the 70s will lower afternoon relative humidity to the 10-20%
range. South to southwest winds will increase further,
averaging 20-30 mph, with gusts near 40 mph, with the strongest
winds along and east of US 283. The driest air (relative
humidity < 15%) is expected to be displaced westward, along and
west of US 83, where winds will be weaker nearer the surface lee
trough. Confidence is highest that wind and relative humidity
red flag criteria will overlap for several hours Monday across
Morton, Stevens, and Seward counties. After coordination with
WFOs Amarillo, Pueblo, and SPC, a fire weather watch has been
issued for these three counties. Given the combination of
abundant dormant vegetation, the lack of recent rainfall,
unseasonably warm air and strong winds, any ignitions may burn
out of control rapidly Monday afternoon, regardless of specific
red flag criteria.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Monday afternoon through Monday
evening for KSZ084>086.

&&

SHORT TERM...Turner
LONG TERM...Turner
AVIATION...Brown
FIRE WEATHER...Turner
Hazardous weather outlook, Mar 10, 3:32 AM CDT, 11 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
332 AM CDT Sun Mar 10 2024

KSZ030-031-043>046-061>066-074>081-084>090-110845-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
332 AM CDT Sun Mar 10 2024 /132 AM MST Sun Mar 10 2024/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Sunday.

An elevated risk of wildfire spread is expected Sunday afternoon,
with much warmer temperatures and breezy southwest winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Widespread elevated to critical wildfire danger is expected Monday
afternoon, with unseasonably warm temperatures and strong south to
southwest winds. Red flag conditions are most likely across
Morton, Stevens and Seward counties, where a fire weather watch
has been issued for Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be required Sunday.

Turner

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 3:25 AM CDTFire Weather WatchDDCMorton, Seward, Stevens12 hr

Nearby

Red Flag Warnings in Kansas, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.